I was diagnosed with essential tremor near a year ago and am taking propolol , gradually over time my memory seems to have deteriated much to the amusement of my family (not in a nasty way) I often loose my balance and also drop things… they just fall out of my hand. I have bladder problems (incontinence) which was damage after surgery 20 years ago. Over the last 5 m I have had numbing tingling sensation on the side of my face and around my eye , when I close my eyes to sleep it feel like my eye turn in… I have also lost some muscle in the side of my face though it was my imagination until I pointed it out to my hubby and he agreed,this has got worse so I went to my usual doctor who though it was because I may need a eye test , proved I needed a slight prescription for reading and distance but nothing too bad,I feel weak and tired on and off and becoming depressed with this sensation constantly in my face so decided to see a different doctor he immediately made an appointment for me to see a specialist in neurology so awaiting a date.He thinks its the trigeminal nerve although I have no pain… I am worried I may have MS…
Hi Bethy, I am quite new to all of this and was only diagnosed last September, some of the things you mention are symptoms in ms but they can also, I have learned, be caused many other things, vitamin deficiency being one of them. I think you will get a lot more information when you go to the Neurologist. I know no one wants ms but if it turns out after seeing the neurologist that it is, please do not see it as the end of the world. ms effects people differently, some very badly, but in a lot of cases people can lead a normal active life. For example, last Tuesday was 19 years since my first symptom, and the only symptom that has been around almost all that time is a pins and needles like sensation in my hand. Good luck with the Neurologist and let us know how you get on.
Thank you gorrestfump for your reply… I am trying to keep an open mind as to what is wrong with me… I can live with most of the health issues I have but this numbness feeling in one side of my face / head is really getting me down I just need to know what it is… thanks again…
Hi Bethy and welcome
As gf has already said, there are loads of things that can cause neurological problems so while your symptoms certainly happen in MS, there could be a variety of reasons for them, including something relatively simple to treat like a vitamin deficiency.
It’s great that the second GP saw sense and referred you to a neuro: hopefully it won’t be too long until you get an appointment through and you can start making more progress in finding out what’s wrong. In the meantime, you could ask the GP for something to ease the facial tingling since it is causing you distress. (A lot of GPs don’t like prescribing without a diagnosis, but it is worth trying.) And have you seen anyone about your bladder problems? Your GP can refer you (or you can self refer) to a continence clinic / advisor; there are loads of things that they can do to help. One more thing for your GP to do for you: a referral to neurophysio for your balance. They can be really good at working out exactly what you need to do to improve things, as long as you stick to the exercises.
It’s tempting to wait for the neuro to offer advice, but I’m afraid appointments can be a long time coming, so don’t suffer in silence while you wait: get as much help as you need.
Let us know what happens?
Hi Rizzo and thank you for your reply and advice… My bladder problems stem from a doctor acidentally cutting an artery whilst I was giving birth using forceps and damaging my bladder and euretha I am still after many years under a specialist and have had a number of ops… there is really nothing that can be done. I will ask my doctor if there is anything he can give me for the numbness in my face/head but imagine I will just have to wait for the appointment and try not to let my mind run wild. Either way I feel I have found a place here on this forum that can be very helpful… thank you.
the numbness in your face could be bell’s palsy
i have had it twice and was given B complex to help keep my facial muscles from diminishing whilst waiting for it to go away.
also my first symptom was tingling right foot and a locum gp prescribed thiamine tablets (one of the B vits)
and after a few weeks the tingling stopped.
as karen (rizzo) said the bowel and bladder clinic can do lots to help.